Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 42, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 2, 2025, 6:14 PM CDT for 4 counties in Minnesota. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 2, 2025, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, MN, Nicollet County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:25 PM CDT | TSTM WND DMG | 6 Nne Evan, MN | Tin roofing removed from a shed. Time estimated based on radar. |
| Jun 2, 6:32 PM CDT | TSTM WND DMG | Sleepy Eye, MN | Delayed report from Brown County Spotters social media. Large tree branch down in Sleepy Eye MN, time estimated from radar. |
| Jun 2, 6:34 PM CDT | TSTM WND DMG | New Ulm, MN | A dead, 2 foot diameter tree downed along 5th North Street. Time estimated from radar. |
| Jun 2, 6:34 PM CDT | TSTM WND DMG | New Ulm, MN | Several large trees snapped at their base in German Park. Time estimated from radar. |
| Jun 2, 6:35 PM CDT | TSTM WND GST 58 | 2 W New Ulm, MN | AWOS station KULM New Ulm AP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WUUS53 KMPX 022314
SVRMPX
MNC015-103-129-143-030000-
/O.NEW.KMPX.SV.W.0042.250602T2314Z-250603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
614 PM CDT Mon Jun 2 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Renville County in central Minnesota...
Southwestern Sibley County in central Minnesota...
Northeastern Brown County in south central Minnesota...
Northwestern Nicollet County in south central Minnesota...
* Until 700 PM CDT.
* At 614 PM CDT, a severe thunderstorm was located near Morgan, or
17 miles southeast of Redwood Falls, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
New Ulm, Sleepy Eye, Fairfax, Gibbon, Evan, Cobden, St George,
Essig, Fort Ridgely State Park, New Ulm Airport and Klossner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4428 9488 4429 9487 4449 9487 4457 9446
4432 9437
TIME...MOT...LOC 2313Z 250DEG 21KT 4439 9484
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NDC2 follow-up statements
507
WWUS53 KMPX 022334
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
634 PM CDT Mon Jun 2 2025
MNC015-103-129-143-030000-
/O.CON.KMPX.SV.W.0042.000000T0000Z-250603T0000Z/
Brown MN-Nicollet MN-Renville MN-Sibley MN-
634 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FOR
SOUTHERN RENVILLE, SOUTHWESTERN SIBLEY, NORTHEASTERN BROWN AND
NORTHWESTERN NICOLLET COUNTIES...
At 634 PM CDT, a severe thunderstorm was located 7 miles south of
Fairfax, or 14 miles northwest of New Ulm, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
New Ulm, Sleepy Eye, Gibbon, Evan, St George, Essig, Fort Ridgely
State Park, New Ulm Airport and Klossner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4446 9442 4432 9437 4429 9483 4445 9484
4457 9446
TIME...MOT...LOC 2314Z 250DEG 21KT 4439 9484
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NDC851
WWUS53 KMPX 022356
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
656 PM CDT Mon Jun 2 2025
MNC015-103-129-143-030006-
/O.EXP.KMPX.SV.W.0042.000000T0000Z-250603T0000Z/
Brown MN-Nicollet MN-Renville MN-Sibley MN-
656 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 7 PM CDT FOR SOUTHERN
RENVILLE, SOUTHWESTERN SIBLEY, NORTHEASTERN BROWN AND NORTHWESTERN
NICOLLET COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 4446 9442 4432 9437 4429 9483 4445 9484
4457 9446
TIME...MOT...LOC 2334Z 250DEG 21KT 4443 9467
$$
NDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:06 PM CDT, 3 hours 8 minutes earlier. Its key messages:
- Ongoing storms continue through this evening, with primary hazards being severe winds and localized hail.
- Degraded air quality due to Canadian wildfire smoke through tomorrow.
- Warming trend continues, with highs in the lower 90s Monday afternoon.
Area forecast discussion, Jun 2, 3:06 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 306 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Ongoing storms continue through this evening, with primary hazards being severe winds and localized hail. - Degraded air quality due to Canadian wildfire smoke through tomorrow. - Warming trend continues, with highs in the lower 90s Monday afternoon. && .DISCUSSION... Issued at 300 PM CDT Mon Jun 2 2025 True-color satellite shows today's weather story quite well, with pockets of dense smoke out ahead of convection east of the MN/Dakotas border region this afternoon. Across the region, we have widespread temperatures in the 80s and even some low to mid 90s out west (Madison, MN peaked at 95 already!) combined with dewpoints in the upper 50s. Despite the dry boundary layer, mid- level lapse rates around 7 C/km and a tongue of MUCAPE values approaching 2000+ J/kg are expected to be enough to support a few instances of severe hail and wind across western and central MN this afternoon. Not to mention, winds are already quite gusty out ahead of the front, the inverted-V soundings on top of that would suggest any better organized storms will certainly be capable of producing damaging wind gusts. As of 230PM, an ongoing broken line of cells is moving quickly through west-central MN. Reports of downed trees and multiple measured gusts above 58 mph support the idea that our main threat today will be damaging wind gusts. A Severe Thunderstorm Watch is in effect until 7pm, primarily for this specific segment as it moves east. Confidence is low with long it will be able to hold on given the limited instability to the east, but the ongoing convection could be enough to modify the near-storm environment and persist through the entirety of the Watch area. As far as timing goes, the line of storms will approach eastern MN (including the Twin Cities metro) this evening around 6-7pm. We expect the storms to weaken the further east they travel based on the less favorable storm environment that they'll be moving into. At the same time, development on the southern portion of the line will likely occur through the afternoon. Primary threats will continue to be damaging winds and large hail for any of this future development. The most favorable environment continues to be highlighted well by the convective outlook by SPC, with those within the Slight risk (level 2 of 5) in the best region for the aforementioned future development. By later this evening, hi-res models show the front stalling out in a southwest to northeast orientation with training showers and general thunderstorms leading to a localized flooding risk. The WPC's ERO highlights this with the marginal risk area through tomorrow. Any severe potential should be well south and east, by the rain will continue through early tomorrow afternoon. Skies should clear quickly after the rain exits east, but the downward mixing behind the front is expected to return our smoky/hazy conditions. Wednesday through this Weekend... The upper level pattern becomes a bit more muted to end the week, with mainly northwest or zonal flow over the Northern Plains. The latest NBM shows on and off shower chances through Friday, which is a result of some models producing one or more weak shortwaves. The best signal looks to be towards the end of the weekend into early next week when a more potent mid level low tracks across the US/Canada border. Outside of those chances for precipitation, the weather looks to remain relatively quiet with highs near the upper 70s each day and winds generally at or below 10 mph. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1225 PM CDT Mon Jun 2 2025 Winds start S/SW but will shift to the NW behind the cold front.Showers and thunderstorms will develop along a cold front across western MN this afternoon and trek east this evening. MVFR cigs are possible behind the front tonight. I've kept PROB30s at locations with lower confidence of -TSRA. Showers will continue into Tuesday with the exception of AXN/STC where they'll dry out tonight. Added mention of FU for surface wildfire smoke tonight into Tuesday for most sites. Confidence is high that we'll see surface smoke arrive behind the front/showers. There is some uncertainty on how low vsbys will get. Upstream sites across NW MN suggest MVFR is likely, IFR is possible. For now I've kept them on the higher end until we get a better handle on how widespread the vsby impacts will be. Showers taper off by end of TAF period for MN sites. KMSP... Showers are likely after 01Z this evening, with a low risk of some TS from 01-03Z. I have maintained a prob30 for -TSRA for that period. I've added Smoke/FU Tuesday afternoon but we may need to push the timing earlier due to uncertainties with -SHRA timing Tuesday morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind N to NE 5-10kts. THU...VFR. Wind NE 5-10kts. FRI...VFR. Wind NE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BED AVIATION...BPH
Hazardous weather outlook, Jun 2, 3:33 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 333 PM CDT Mon Jun 2 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 032045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 333 PM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Ongoing thunderstorms this afternoon and tonight. A few strong to severe storms are possible across western Minnesota this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of wildfire smoke will continue to degrade air quality. An Air Quality Alert is in effect through Tuesday afternoon in western Wisconsin and through Wednesday morning in Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Jun 2, 5:13 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
513 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail 1 ENE Olivia 44.78N 94.98W
06/02/2025 M1.25 Inch Renville MN Trained Spotter
&&
MEDLocal storm report, Jun 2, 5:19 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
519 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM Tstm Wnd Dmg Prinsburg 44.94N 95.19W
06/02/2025 Kandiyohi MN Emergency Mngr
Report of damage to a metal outbuilding.
&&
MEDSpecial weather statement, Jun 2, 5:24 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
524 PM CDT Mon Jun 2 2025
MNZ073-074-022300-
Brown MN-Redwood MN-
524 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN BROWN AND SOUTHEASTERN
REDWOOD COUNTIES UNTIL 6 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Springfield, or 24 miles south of Redwood Falls,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sleepy Eye, Springfield, Sanborn, Evan and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4420 9522 4420 9523 4445 9484 4425 9465
4411 9496 4411 9510 4420 9510
TIME...MOT...LOC 2223Z 236DEG 28KT 4419 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NDCSpecial weather statement, Jun 2, 5:52 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
552 PM CDT Mon Jun 2 2025
MNZ059-060-068-022315-
Hennepin MN-Carver MN-Wright MN-
552 PM CDT Mon Jun 2 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN
HENNEPIN...NORTHERN CARVER AND SOUTHEASTERN WRIGHT COUNTIES UNTIL
615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Corcoran to over St. Bonifacius,
or extending from 16 miles southeast of Buffalo to 21 miles south of
Buffalo, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minneapolis, Bloomington, Brooklyn Park, Plymouth, Maple Grove,
Coon Rapids, Eden Prairie, Minnetonka, Edina, St. Louis Park,
Shakopee, Brooklyn Center, Chaska, Champlin, Chanhassen, Golden
Valley, Hopkins, St. Michael, Waconia and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4485 9392 4505 9382 4517 9368 4517 9335
4513 9330 4496 9333 4481 9343 4480 9345
TIME...MOT...LOC 2252Z 279DEG 21KT 4509 9356 4500 9362 4489 9373
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NDCSpecial weather statement, Jun 2, 5:56 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 PM CDT Mon Jun 2 2025
MNZ058-059-066>068-022315-
McLeod MN-Carver MN-Meeker MN-Wright MN-Sibley MN-
556 PM CDT Mon Jun 2 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MEEKER...
MCLEOD...NORTHWESTERN CARVER...NORTH CENTRAL SIBLEY AND SOUTHWESTERN
WRIGHT COUNTIES UNTIL 615 PM CDT...
At 556 PM CDT, A line of strong thunderstorms extending from 5 miles
northwest of Silver Lake to near Brownton, or extending from 6 miles
northeast of Hutchinson is moving 9 miles southeast of Hutchinson,
moving east at 50 mph. Hutchinson Airport reported at 52 mph gust.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Automated airport station.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hutchinson, Glencoe, Winsted, Lester Prairie, Silver Lake,
Brownton, Green Isle, Hollywood, Sumter, Hamburg, New Auburn, New
Germany, Plato, Biscay, Glencoe Airport, Hutchinson Airport and
Lake Marion Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4484 9442 4503 9442 4504 9394 4479 9395
4466 9396 4469 9444
TIME...MOT...LOC 2254Z 271DEG 41KT 4494 9429 4483 9429 4477 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
NDCLocal storm report, Jun 2, 6:08 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
608 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Hail 4 NNE Olivia 44.83N 94.97W
06/02/2025 M1.25 Inch Renville MN Trained Spotter
Delayed report, time estimated from radar.
Half dollar sized hail near CR11 north of
Olivia.
&&
BEDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:27 PM CDT | Special Weather Statement | MPX | Stevens | 33 min |
| Jun 2, 1:43 PM CDT | Special Weather Statement | MPX | Swift | 32 min |
| Jun 2, 1:49 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 41 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 27 min |
| Jun 2, 2:22 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 38 min |
| Jun 2, 2:23 PM CDT | Special Weather Statement | MPX | Douglas | 37 min |
| Jun 2, 2:46 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 44 min |
| Jun 2, 2:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 2, 3:02 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 43 min |
| Jun 2, 3:32 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Jun 2, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Meeker, Swift | 30 min |
| Jun 2, 4:15 PM CDT | Special Weather Statement | MPX | Kandiyohi, Renville | 30 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | MPX | Renville | 19 min |
| Jun 2, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 29 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 50 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 29 min |
| Jun 2, 5:24 PM CDT | Special Weather Statement | MPX | Brown | 36 min |
| Jun 2, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 44 min |
| Jun 2, 5:52 PM CDT | Special Weather Statement | MPX | Hennepin | 23 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | MPX | McLeod | 19 min |
| Jun 2, 6:16 PM CDT | Special Weather Statement | MPX | Sibley | 29 min |
| Jun 2, 6:18 PM CDT | Special Weather Statement | MPX | Ramsey, Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.